MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J936H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you please clarify if the needle was retrieved during the same procedure? could you please clarify if any other tissue was damaged as a result of search the needle? please provide more information were x-rays taken to locate the needle?.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2023 and suture was used.During the procedure, when the surgeon was closing the skin, the tip of the needle broke off.The surgeon retrieved the tip.Another like device was used to complete the procedure.There were no adverse consequences for the patient.Additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/29/2023.The following additional information was received: could you please clarify if the needle was retrieved during the same procedure? needle was intact with suture; (the last 3rd of the needle broke and was retrieved by pa).Could you please clarify if any other tissue was damaged as a result of search the needle? please provide more information: no; no search was needed as the needle was intact with suture, (the last 3rd of the needle broke but was retrieved) were x-rays taken to locate the needle? no x ray was needed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 27IN 3-0 S/A PS-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16453197
Report Number2210968-2023-01358
Device Sequence Number12230475
Product Code GAM
UDI-Device Identifier10705031043619
UDI-Public10705031043619
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ936H
Device Catalogue NumberJ936H
Device Lot NumberSCMQAD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown